HMG CoA reductase-inhibitor-related myopathy and the influence of drug interactions

Authors: Huynh, T.1; Cordato, D.2; Yang, F.3; Choy, T.4; Johnstone, K.1; Bagnall, F.1; Hitchens, N.2; Dunn, R.5

Source: Internal Medicine Journal, Volume 32, Numbers 9-10, September 2002 , pp. 486-490(5)

Publisher: Wiley-Blackwell

Buy & download fulltext article:

OR

Price: $48.00 plus tax (Refund Policy)

Abstract:

Abstract

We report four cases of rhabdomyolysis and severe, disabling myopathy associated with HMG CoA reductase-inhibitor therapy. Patient 1 developed symptoms following the addition of roxithromycin to combination lipid-lowering therapy with simvastatin and gemfibrozil. Patients 2 and 3 became symptomatic after developing acute on chronic renal impairment while taking simvastatin. The muscle biopsy of patient 3 revealed a necrotizing myopathy and the presence of inclusion bodies. Patient 4 developed symptoms within 4 weeks of starting cerivastatin monotherapy. The four cases illustrate the importance of considering the potential for drug interactions and making appropriate dosage adjustments for renal insufficiency in patients receiving HMG CoA reductase therapy. (Intern Med J 2002; 32: 486−490)

Keywords: HMG CoA reductase inhibitors; renal impairment; rhabdomyolysis; ­myopathy

Document Type: Research Article

DOI: http://dx.doi.org/10.1046/j.1445-5994.2002.00264.x

Affiliations: 1: Departments of Aged Care, 2: Neurology, 3: Department of Neurology, Royal Prince Alfred Hospital and University of Sydney, Sydney, New South Wales, Australia 4: Rheumatology and 5: Cardiology, Bankstown-Lidcombe Hospital and

Publication date: September 1, 2002

Related content

Tools

Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page